Georgia, 2004

Drought in Georgia, March 1 to 31, 2004

March 1 to 31, 2004 · NWS FFC · 97 events in 97 counties and zones

North and Central Georgia endured one of the driest March's on record. With only near to slightly below normal rainfall during January and February, by the end of March, most of the area was classified in a mild drought.

Where it happened

Every event with a place to put it; 97 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
97

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

North and Central Georgia endured one of the driest March's on record. With only near to slightly below normal rainfall during January and February, by the end of March, most of the area was classified in a mild drought. Most areas of the state only received around one inch of rain during the entire month. Climatologically, March is the wettest month of the year across most of the area. Columbus recorded their driest March ever since records began in the late 1800s with only 0.56 inch of rain. This is 5.19 inches below normal for the month. The other major reporting sites all reported similar stories. Atlanta received only 1.04 inches of rain, which is 4.34 inches below normal for the month and the third driest March since records began in the late 1800s. Athens recorded only 1.05 inches of rain, which is 3.94 inches below normal for the month and the second driest March on record. For Macon, only 0.43 inches of rain fell during the month, also marking it as the second driest March on record and leaving that site 4.47 inches below normal for the month. In addition, with the exception of Macon, the January through March 2004 period ranked as being in the top driest 10 for this period since records began.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 29, 5:30 PM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Feb 29, 5:30 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EST SUN FEB 29 2004

.SHORT TERM...UPPER RIDGE CENTERED ALONG THE EASTERN SEABOARD WILL
CONTINUE TO SLIDE EAST AWAY FROM THE AREA AS A STRONG NEGATIVELY
TROUGH APPROACHES FROM THE CENTRAL PLAINS.  SURFACE RIDGING WILL
ALSO WEAKEN DURING THIS PERIOD...AS HIGH SLIDES TO THE EAST...WITH
INCREASE IN SOUTHERLY FLOW EXPECTED MONDAY INTO TUESDAY.  EXPECT
WINDS TO INCREASE FROM SOUTHWEST AS GRADIENT INCREASES LATE MONDAY
INTO TUESDAY. HOWEVER...IT LOOKS LIKE THE BEST DYNAMICS ASSOCIATED
WITH TROUGH WILL SWING NORTHEAST INTO THE GREAT LAKES MONDAY AND
TUESDAY. TRAILING FRONT WILL MOVE INTO NORTH GA BY TUESDAY MORNING.
BEST DEEP LAYER MOISTURE AND FORCING WILL BE FOUND OVER NORTHWEST
GA...SO PUT HIGHEST POPS IN THIS REGION.  IT LOOKS LIKE A FEW
THUNDERSTORMS COULD DEVELOP AS RIGHT ENTRANCE REGION OF JET AND
BETTER THERMODYNAMICS INTERACT WITH ENHANCED FORCING ALONG THE FRONT
IN NORTHWEST GEORGIA TUESDAY MORNING INTO THE AFTERNOON.  TOOK OUT
POPS IN MIDDLE GA...AS MOISTURE AND FORCING APPEAR TO BE LIMITED AT
THIS TIME. RAISED TEMPS MONDAY NIGHT DUE TO EXPECTED WAA AND CLOUD
COVER.  OVERALL...FOLLOWED MAV MOS GUIDANCE FOR TEMPS...BUT WENT WITH
FWC AND ETA FOR POPS AS THOUGHT MAV WAS TOO AGGRESSIVE WITH POPS.

.LONG TERM...FRONT THAT MOVES INTO NORTH GA ON TUESDAY LOOKS TO
STALL OUT ACROSS MIDDLE GA WEDNESDAY AS WEAK UPPER LEVEL RIDGE MOVES
IN AND MAIN DYNAMICS WITH TROUGH MOVE FROM THE GREAT LAKES INTO THE
NORTHEAST CUTTING FRONT OFF FROM BEST FLOW. KEPT POPS DOWN ACROSS THE
STATE AS OVERALL DYNAMICS WILL BE WEAK...WITH HIGHER CHANCE NEAR
FRONT IN MIDDLE GA. EXPECT STATIONARY FRONT TO QUICKLY LIFT NORTH AS
ANOTHER TROUGH APPROACHES THURSDAY AND FRIDAY. A SECOND TRAILING
FRONT SHOULD SWING THROUGH DURING LATE THURSDAY OR EARLY FRIDAY TIME
PERIOD BRINGING INCREASED CHANCE OF POPS BACK TO STATE. ONCE AGAIN...
EXPECT BEST DYNAMICS TO REMAIN NORTH...WITH WEAKER FORCING IN MIDDLE
GA. OVERALL...A PROGRESSIVE PATTERN THROUGH THE WEEKEND.
&&

.AVIATION...UPPER RIDGE AXIS MOVING ACROSS AREA THIS EVENING AS
STRONG NEGATIVELY TILTED UPPER LOW ROTATES NE THROUGH THE MIDWEST
AND OHIO VALLEY. DYNAMICS FROM THIS SYSTEM WILL JUST SKIRT NW GA
LATE MON/TUE AS SUBTROPICAL RIDGE ACROSS FL/EASTERN GULF AMPLIFIES
AND CREATES MID-LEVEL WARMING AND SUBSIDENCE FOR MOST OF THE CWA.
THIS WILL LIMIT THE THREAT OF SHRA/TSRA NEXT FEW DAYS.
HOWEVER...FRONTAL SYSTEM WILL LIKELY STALL ACROSS N GA BY
TUE...LEAVING A WEAK FOCUSING BOUNDARY IN THE AREA...WITH VERY
LIMITED DYNAMICS. MAIN QUESTION FOR THIS TAF SET IS POTENTIAL FOR
LOW CLOUD DEVELOPMENT MON MORNING. EXAMINATION OF ETA/AVN/RUC/META
AND BUFKIT GRAPHICS ALL INDICATE LIMITED POTENTIAL FOR IFR CIGS IN
THE MORN. MORE LIKELY SCENARIO WOULD BE MVFR CIGS OF BKN030
10Z-14Z...BECMG SCT030-040 BY AFTERNOON. LOW-LEVEL FLOW REMAINING
ESE OVERNIGHT LEAD ME TO BELIEVE THAT POTENTIAL FOR IFR CIGS AOB 010
APPEAR LIMITED AT THIS TIME. MEANWHILE...PERIODS OF CIRRUS WILL
CONTINUE TO SKIRT THE AREA FOR THE NEXT SEVERAL DAYS. CURRENT WAVE
OF BKN250 NOW BEGIN TO EXIT THE AREA...BUT ANOTHER WILL TRAVERSE N
GA MON...THEN A BREAK FOR A WHILE...BEFORE ANOTHER TUE. BY THEN
HOWEVER...DEEPER LOW TO MID-LEVEL MOISTURE SHOULD BE THE MAIN
CONCERN WITH LOWER DECKS PREVAILING. SFC HIGH POSITION OVER NC/SC
CONTINUES E-SE FLOW OVERNIGHT...BUT AS HIGH MOVES FURTHER SE TOWARD
WESTERN ATLANTIC AND MORE FAVORABLE BERMUDA HIGH POSITION...SFC
WINDS WILL BECOME MORE SE-S LATER MON...THEN S-SW TUE AS FRONT
STALLS IN THE AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     46 65 53 69 / 10 30 40 50
ATHENS      43 65 52 70 / 10 20 40 40
GAINESVILLE 43 62 52 64 / 10 30 50 50
ROME        45 66 52 67 / 10 40 60 60
COLUMBUS    49 72 54 74 / 10 10 10 30
MACON       46 74 52 74 / 10 10 10 20
&&

.ATL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

PUBLIC 24/08
AVIATION 19
Hazardous weather outlook, Feb 29, 6:00 AM EST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EST SUN FEB 29 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291500-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-

600 AM EST SUN FEB 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
STRONG HIGH PRESSURE OVER THE EASTERN U.S. WILL DRIFT TO THE EASTERN
SEABOARD THROUGH TONIGHT. A STABLE AND GENERALLY DRY AIRMASS WILL
CONTINUE OVER THE AREA.

.FOR SPOTTERS...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

BDL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

97 drought. Local standard time, as filed.

Drought, Lumpkin

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Lumpkin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Drought, Macon

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Macon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.358, -84.042 (the zone’s center; the record gives no point)

Drought, Madison

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Madison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Drought, Marion

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Marion forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.353, -84.525 (the zone’s center; the record gives no point)

Drought, Meriwether

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Meriwether forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Drought, Monroe

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Monroe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Drought, Montgomery

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Montgomery forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

Drought, Morgan

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Morgan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Drought, Murray

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Drought, Muscogee

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Muscogee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Drought, Newton

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Newton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Drought, North Fulton

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
North Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Oconee

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Oconee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Drought, Oglethorpe

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Oglethorpe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Drought, Paulding

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Paulding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Drought, Peach

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Peach forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Drought, Pickens

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Pickens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Drought, Pike

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Pike forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.092, -84.389 (the zone’s center; the record gives no point)

Drought, Polk

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Polk forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Drought, Pulaski

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Pulaski forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

Drought, Putnam

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Putnam forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Drought, Rockdale

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Rockdale forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Drought, Schley

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Schley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.262, -84.315 (the zone’s center; the record gives no point)

Drought, South Fulton

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
South Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Spalding

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Spalding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Drought, Stewart

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Stewart forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Drought, Sumter

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Sumter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

Drought, Talbot

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Talbot forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.700, -84.533 (the zone’s center; the record gives no point)

Drought, Taliaferro

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Taliaferro forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Drought, Taylor

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Taylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Drought, Telfair

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Telfair forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

Drought, Toombs

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Toombs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.122, -82.331 (the zone’s center; the record gives no point)

Drought, Towns

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Towns forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Drought, Treutlen

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Treutlen forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.404, -82.567 (the zone’s center; the record gives no point)

Drought, Troup

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Troup forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Drought, Twiggs

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Twiggs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

Drought, Union

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Union forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Drought, Upson

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Upson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Drought, Walker

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Walker forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Drought, Walton

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Walton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Drought, Warren

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Warren forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

Drought, Washington

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Washington forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Drought, Webster

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Webster forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

Drought, Wheeler

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Wheeler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.117, -82.725 (the zone’s center; the record gives no point)

Drought, White

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
White forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Drought, Whitfield

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Whitfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Drought, Wilcox

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Wilcox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

Drought, Wilkes

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Wilkes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Drought, Wilkinson

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Wilkinson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

Drought, Baldwin

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Baldwin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Drought, Banks

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Banks forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Drought, Barrow

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Barrow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Drought, Bartow

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Bartow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Drought, Bibb

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Bibb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Drought, Bleckley

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Bleckley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

Drought, Butts

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Butts forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Drought, Carroll

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Carroll forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Drought, Catoosa

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Catoosa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Drought, Chattahoochee

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Chattahoochee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Drought, Chattooga

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Chattooga forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Drought, Cherokee

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Cherokee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Drought, Clarke

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Clarke forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Drought, Clayton

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Clayton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Drought, Cobb

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Cobb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Drought, Coweta

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Coweta forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Drought, Crawford

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Crawford forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.715, -83.986 (the zone’s center; the record gives no point)

Drought, Crisp

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Crisp forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

Drought, Dade

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Dade forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Drought, Dawson

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Dawson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Drought, De Kalb

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
De Kalb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Drought, Dodge

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Dodge forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

Drought, Dooly

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Dooly forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.157, -83.799 (the zone’s center; the record gives no point)

Drought, Douglas

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Douglas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Drought, Emanuel

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Emanuel forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

Drought, Fannin

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Fannin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Drought, Fayette

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Fayette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Drought, Floyd

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Floyd forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Drought, Forsyth

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Forsyth forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Drought, Gilmer

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Gilmer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Drought, Glascock

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Glascock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.229, -82.611 (the zone’s center; the record gives no point)

Drought, Gordon

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Gordon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Drought, Greene

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Greene forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Drought, Gwinnett

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Gwinnett forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Drought, Hall

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Hall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Drought, Hancock

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Hancock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.270, -83.001 (the zone’s center; the record gives no point)

Drought, Haralson

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Haralson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Drought, Harris

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Harris forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Drought, Heard

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Heard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Drought, Henry

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Drought, Houston

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Houston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Drought, Jackson

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Drought, Jasper

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Jasper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Drought, Jefferson

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

Drought, Johnson

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.702, -82.660 (the zone’s center; the record gives no point)

Drought, Jones

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Jones forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

Drought, Lamar

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Lamar forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Drought, Laurens

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Laurens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389073, 5389074, 5389075, 5389172, 5389173, 5389174, 5389175, 5389176, 5389177, 5389178, 5389179, 5389180, 5389181, 5389182, 5389183, 5389184, 5389185, 5389186, 5389187, 5389188, 5389189, 5389190, 5389191, 5389192, 5389193, 5389194, 5389195, 5389196, 5389197, 5389198, 5389199, 5389200, 5389201, 5389202, 5389203, 5389204, 5389205, 5389206, 5389207, 5389208, and more.